cancel
Showing results for 
Search instead for 
Did you mean: 

Progesterone, assorted other hormones and fluffy cake

Member

Re: Progesterone

Hi Charys. Sorry I don't have any answers, but feeling for you. I'm not on medication yet but am still struggling with menopause post total hysterectomy 5 years ago - my first joyful brush with cancer! Prior to that surgery I was given progesterone but it made me very ill - headaches, mood swings (like constant pmt). It took me a good couple of months to get back to my weird normal once I stopped - now hunting for my new weird normal!! Can your oncologist/GP help? Hugs xx
Member

Re: Progesterone

Hi Charys,

You're right, any remnants of the drug will definitely be out of your system if you have not taken Tamoxifen for the past five weeks. From the pharmaceutical information I've read, "the decline in plasma concentrations of Tamoxifen is biphasic with a terminal elimination half-life of about 5 to 7 days".

As I understand it, Tamoxifen only works on the oestrogen receptors in your breast cells by blocking oestrogen hormones from attaching to any potential tumour cells and making them grow.

Progesterone is unaffected by Tamoxifen.

I do not know what your treatment plan involved or how long it is since your original diagnosis, therefore it is difficult to say what might still be causing your period problems and low mood. Your body may be still trying to find its 'natural' balance again after being shocked by a BC diagnosis and the subsequent onslaught of treatments.

Sorry if this doesn't really help how you are feeling at the moment but you appear in need of a response to your post from someone at least.

Big hug.

M x

 

Community Champion

Re: Progesterone

I really don't know how I manage this, this is my third post in a row, over the last couple of months, where I ask something that nobody can answer. Ah well......I'm not upset by the way....just bemused that I seem to be picking tricky questions. 😉😮😊

Highlighted
Community Champion

Progesterone, assorted other hormones and fluffy cake

Hi there,

 

 I still on a 6 week tamoxifen break, but it just doesn't feel my hormones are really stabilising...though side effects are mostly gone, period problems remain and low mood. I don't know if progesterone can be affected by tamoxifen and am wondering if that could be causing me problems....as surely my oestrogen would be rising by now after 5 weeks of not taking tamoxifen? 

 

Any though anyone.....